Indiana, 2025

Flooding in Indiana, May 5 to 8, 2025

May 5 to 8, 2025 · NWS PAH · 2 events in 2 counties and zones

Moderate to heavy rainfall near Gibson and Pike Counties early May, along with heavy rain further upstream along the White River at the end of April, fueled a rise on the White River to minor flood at Petersburg and Hazleton on the 5th through the 7th/8th with limited impacts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Moderate to heavy rainfall near Gibson and Pike Counties early May, along with heavy rain further upstream along the White River at the end of April, fueled a rise on the White River to minor flood at Petersburg and Hazleton on the 5th through the 7th/8th with limited impacts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at May 5, 6:04 AM EST, 2 hours 41 minutes earlier. Its key messages:

  • Below average temperatures again today before we return to seasonable temperatures through the end of the week.
  • Scattered showers are possible again today mainly across the KY Pennyrile and southwest IN.
  • After a brief dry period on Tuesday, daily chances for showers and thunderstorms return on Wednesday through Friday.
Area forecast discussion, May 5, 6:04 AM EST, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
604 AM CDT Mon May 5 2025

.KEY MESSAGES...

- Below average temperatures again today before we return to
  seasonable temperatures through the end of the week.

- Scattered showers are possible again today mainly across the
  KY Pennyrile and southwest IN.

- After a brief dry period on Tuesday, daily chances for showers
  and thunderstorms return on Wednesday through Friday.

&&

.DISCUSSION...
Issued at 229 AM CDT Mon May 5 2025

An omega block continues today as the upper level cut off low
continues to spin to the northeast. Rain chances for today are
mainly confined to the KY Pennyrile and southwest IN but may push
back west slightly this afternoon. Some patchy fog may be possible
over western portions of the area that may see some clearing in the
morning hours. Temperatures will remain below average today before
returning to seasonable for the rest of the week.

Tuesday will see a brief break in the rain thanks to an increase in
ridging overhead. PoPs return to the forecast Wednesday thanks to
another cut off low that will slowly track to our south and bring
daily chances for showers and thunderstorms through Friday. Expect
drier weather over the weekend along with warming temperatures.

&&

.AVIATION /12Z TAFS THROUGH 12Z TUESDAY/...
Issued at 601 AM CDT Mon May 5 2025

MVFR/IFR ceilings are being observed early in the TAF period;
however, some improvement is expected throughout the day. A few
showers may briefly brush through the TAF sites with the best
chances being at EVV/OWB. VFR conditions may set up briefly this
evening before patchy fog develops overnight into Tuesday
morning. The fog could become locally dense with recent
rainfall, light winds and clearing skies.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.

&&

DISCUSSION...SHAWKEY
AVIATION...KC
Hazardous weather outlook, May 5, 3:35 AM EST, 5 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
335 AM CDT Mon May 5 2025

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-061200-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
335 AM CDT Mon May 5 2025 /435 AM EDT Mon May 5 2025/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a daily chance of isolated thunderstorms Wednesday through
Friday, primarily during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Pike

When
May 5, 8:45 AM EST to May 7, 11:30 PM EST
Where
Pike County, 1.41 mi WNW of Petersburg to 0.92 mi WNW of Petersburg
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.508, -87.304

River levels on the White River reached minor flood at Petersburg early in May, with a crest approximately a foot above flood stage. Impacts were limited to flooding of low-lying agricultural areas.

Flood, Gibson

When
May 5, 1:15 PM CST to May 8, 1:15 PM CST
Where
Gibson County, 1 mi NW of Hazleton to 2.56 mi WSW of Giro
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.491, -87.542

River levels on the White River rose into minor flood at Hazleton early May with limited impacts to low-lying agricultural lands and a few local roads.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2025Every state in 2025This day in weather historyWarnings in Indiana, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1267095, 1267094.